Intro + advice?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2010
Total Posts : 23
   Posted 3/25/2010 10:58 AM (GMT -6)   
Hi I was diagnosed with Crohns in 2004 at 14 years old. I went through many many medications and found remicade to be my "miracle drug." I was in remission up untill this year. I had nearly forgotten I even had this disease untill it hit me over the head unexpectedly. I had a nice little hospital stay in January(and personally found out how expensive that is as an adult) and I am now back on steroids. Im currently tapering down on my prednisone but still in loads of pain. Im also on imuran and remicade every six weeks. I think the hardest part about my flare up is the prednisone and Im worried my doc is going to stop the tapering and increase my dose. I have actually gained weight during this flare up and im certain its the prednisone. My puffy face is going down slowly but if my doc increases the dose it will swell up again. I guess im searching for any kind of advice?

Veteran Member

Date Joined Jul 2006
Total Posts : 6927
   Posted 3/25/2010 5:50 PM (GMT -6)   
Welcome to Healingwell!
Is your pain in your abdomen or elsewhere?
Forum Co-moderator - Crohn's Disease/Thyroid Disorders:_All comments have the caveat contact your local health care provider.

I will find a way or make one. –Phillip Sidney 1554-1586

All that I am and all that I shall ever be, I owe to my Angel Mother.

The Bucket List- Have you found joy in your life?  Has your life brought joy to others?

Make sure your suffering has meaning…

What A Life
Regular Member

Date Joined Mar 2010
Total Posts : 116
   Posted 3/25/2010 6:03 PM (GMT -6)   
Alot of weight gain with prednisone comes form water-weight. If weight-gain is all you are worried about at this point, please don't let that bother you. Remember, weight can be lost or gained; but your colon/stomach won't grow back!
28 Y/O Male DXed Crohns in 2000.
Fistulotomy/Fistulectomy 2001
Been on many meds including Remicade.
Asacol and Pentasa on a when-needed basis as of recent
Current regimen: Diet and Exercise.

Veteran Member

Date Joined May 2006
Total Posts : 1177
   Posted 3/25/2010 8:29 PM (GMT -6)   
When my husband was on pred, he put on a pot belly and looked like a puffer fish. He stopped the pred, and the weight just slowly melted away, and he stopped having a pot belly and looking like a puffer fish. So, once you're off the pred, things will come back to normal in terms of weight - not immediately, but they will. So don't worry about that right now. Do make sure you eat well, and don't let pred dictate what and when you eat (since pred can make you hungry a lot). Also, while on pred, and in general, it would be good for you to add calcium and vitamin D supplementation to help your bones. That is one of the most insidious dangers of prednisone use. So, if you aren't already, get to the store (after confirming with your doc that this is ok) and get vitamin D3 and Calcium Citrate and start taking them in divided doses along with meals.

My husband relies on ensure when he is flaring. I've also read that enteral nutrition can give your bowels a break and help get you out of a flare up. Maybe you can give that a shot, so that you maybe able to taper off the prednisone, and not have to up the dosage.

I'm sorry I don't have any magic bullets for you, but it sounds like you are getting good care. Hang in there honey. Hopefully you'll turn the corner soon, and be back to your life in no time!

Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Crohn's in Remission since June 2008
C-diff recurrence Sep 2009
Reactive Arthritis Nov 2009
Currently c-diff free
Osteopenia of spine (Mar 2010)
Canasa (1gm), Lialda (4.8 gms), Remicade (8 weeks)
Currently In Remission

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 3/25/2010 8:39 PM (GMT -6)   
Hi and welcome
i gained weight on pred too but it helped me with the crohns and i also got rid of the weight pretty easily
As was posted you need to be on the pred n the weight gain can be lost
its hard i know but its harder being sicker w/o it imho
..Co Moderator for Crohns...Anxiety/Panic......Alzheimers

DX..Crohns,,,A/P...Fibro...Seizures..Neuropathy...Pyoderma Gangrenosum..Deaf

I Refuse To Give Up....Others Are Worse Off Than I AmW

Donate to

Regular Member

Date Joined Mar 2010
Total Posts : 23
   Posted 3/25/2010 9:29 PM (GMT -6)   
Yeah the majority of my pain is in my lower abdomen. I also deal with the joint pain and extreme fatique. But thanks to everyone about the prednisone weight advice. Hopefully it falls right off haha. Also, I have heard that I should be taking calcium but I've never heard of a vitamin D supplement. Could a multivitamin take care of all of this?

Veteran Member

Date Joined Jan 2003
Total Posts : 6044
   Posted 3/25/2010 11:33 PM (GMT -6)   
hey you big sissy22! ;-)... had to get that in... as you may or may not know prednisone is a drug that can have lasting effects on the body. like bone loss etc.. so yes a good multi VIT would not hurt. i would ask your dr to check you for bone loss, and calcium and b12 and D levels. some of need extra D and B12. that way you will know.. long term steroid use can cause the body to take fat from the arms and legs and store it on the abdomen. making us look a bit like chicken people or an apple with toothpick legs. good luck and keep us posted, oh and welcome

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 1:29 AM (GMT -6)
There are a total of 2,713,272 posts in 299,176 threads.
View Active Threads

Who's Online
This forum has 153753 registered members. Please welcome our newest member, Cecilwood.
199 Guest(s), 3 Registered Member(s) are currently online.  Details
Jesper Poulsen, alpphhapointzeroeleven, dellathoea

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer